Alert archive / California / Small Craft Advisories in 2024

Small Craft Advisory 49, NWS Eureka, CA

April 17, 2024

NWS Eureka, CA issued this small craft advisory at Apr 17, 2024, 3:00 AM PDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2024, 3:00 AM PDT (10:00 UTC)
Expired
Apr 19, 2024, 3:00 AM PDT
In force
48 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

380 
WHUS76 KEKA 171000
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
300 AM PDT Wed Apr 17 2024

PZZ450-171800-
/O.EXP.KEKA.SE.W.0018.000000T0000Z-240417T1000Z/
/O.NEW.KEKA.SC.Y.0049.240417T1000Z-240418T1000Z/
Pt St George to Cape Mendocino out 10 nm-
300 AM PDT Wed Apr 17 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-171800-
/O.CON.KEKA.GL.W.0026.000000T0000Z-240418T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
300 AM PDT Wed Apr 17 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 
  10 to 13 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-171800-
/O.CON.KEKA.GL.W.0026.000000T0000Z-240417T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
300 AM PDT Wed Apr 17 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

* WHAT...North winds 25 to 30 kt with gusts up to 35 kt and seas 
  11 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-171800-
/O.EXT.KEKA.SC.Y.0048.000000T0000Z-240418T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
300 AM PDT Wed Apr 17 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  8 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
9 follow-up statements
822 
WHUS76 KEKA 171559
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
859 AM PDT Wed Apr 17 2024

PZZ470-180000-
/O.CON.KEKA.GL.W.0026.000000T0000Z-240418T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
859 AM PDT Wed Apr 17 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 
  10 to 13 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-172200-
/O.CON.KEKA.GL.W.0026.000000T0000Z-240417T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
859 AM PDT Wed Apr 17 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

* WHAT...North winds around 25 kt with gusts up to 35 kt and 
  seas 11 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-180000-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-240418T1000Z/
Pt St George to Cape Mendocino out 10 nm-
859 AM PDT Wed Apr 17 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  7 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-180000-
/O.CON.KEKA.SC.Y.0048.000000T0000Z-240418T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
859 AM PDT Wed Apr 17 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  7 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
313 
WHUS76 KEKA 172150
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
250 PM PDT Wed Apr 17 2024

PZZ475-180400-
/O.EXP.KEKA.GL.W.0026.000000T0000Z-240417T2200Z/
/O.NEW.KEKA.SE.W.0019.240417T2200Z-240418T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
250 PM PDT Wed Apr 17 2024

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...GALE WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

* WHAT...Very steep and hazardous seas 10 to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ470-180400-
/O.CON.KEKA.GL.W.0026.000000T0000Z-240418T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
250 PM PDT Wed Apr 17 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 
  10 to 12 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-180600-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-240418T1000Z/
Pt St George to Cape Mendocino out 10 nm-
250 PM PDT Wed Apr 17 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 35 kt and seas 
  6 to 9 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-180600-
/O.CON.KEKA.SC.Y.0048.000000T0000Z-240418T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
250 PM PDT Wed Apr 17 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
607 
WHUS76 KEKA 180348
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
848 PM PDT Wed Apr 17 2024

PZZ470-181200-
/O.EXP.KEKA.GL.W.0026.000000T0000Z-240418T0400Z/
/O.EXB.KEKA.SC.Y.0049.240418T0400Z-240419T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
848 PM PDT Wed Apr 17 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY...
...GALE WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  7 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-181200-
/O.EXP.KEKA.SE.W.0019.000000T0000Z-240418T0400Z/
/O.EXB.KEKA.SC.Y.0049.240418T0400Z-240419T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
848 PM PDT Wed Apr 17 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THURSDAY...
...HAZARDOUS SEAS WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  6 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-181000-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-240418T1000Z/
Pt St George to Cape Mendocino out 10 nm-
848 PM PDT Wed Apr 17 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...North winds 5 to 15 kt with gusts up to 30 kt and seas 
  6 to 9 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-181000-
/O.CON.KEKA.SC.Y.0048.000000T0000Z-240418T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
848 PM PDT Wed Apr 17 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
624 
WHUS76 KEKA 181002
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
302 AM PDT Thu Apr 18 2024

PZZ450-181200-
/O.EXT.KEKA.SC.Y.0049.000000T0000Z-240418T1200Z/
Pt St George to Cape Mendocino out 10 nm-
302 AM PDT Thu Apr 18 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...

* WHAT...Seas 7 to 9 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 5 AM PDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-181200-
/O.EXT.KEKA.SC.Y.0048.000000T0000Z-240418T1200Z/
Cape Mendocino to Pt Arena out 10 nm-
302 AM PDT Thu Apr 18 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...

* WHAT...Seas 7 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 5 AM PDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-181815-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-240419T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
302 AM PDT Thu Apr 18 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-181815-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-240419T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
302 AM PDT Thu Apr 18 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
357 
WHUS76 KEKA 181159
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
459 AM PDT Thu Apr 18 2024

PZZ450-181300-
/O.EXP.KEKA.SC.Y.0049.000000T0000Z-240418T1200Z/
Pt St George to Cape Mendocino out 10 nm-
459 AM PDT Thu Apr 18 2024

...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS
MORNING...


$$

PZZ455-181300-
/O.EXP.KEKA.SC.Y.0048.000000T0000Z-240418T1200Z/
Cape Mendocino to Pt Arena out 10 nm-
459 AM PDT Thu Apr 18 2024

...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS
MORNING...


$$

PZZ470-182000-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-240419T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
459 AM PDT Thu Apr 18 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-182000-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-240419T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
459 AM PDT Thu Apr 18 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
918 
WHUS76 KEKA 181554
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
854 AM PDT Thu Apr 18 2024

PZZ470-190000-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-240419T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
854 AM PDT Thu Apr 18 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  6 to 8 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-190000-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-240419T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
854 AM PDT Thu Apr 18 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...North winds 10 to 15 kt and seas 6 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
519 
WHUS76 KEKA 182145
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
245 PM PDT Thu Apr 18 2024

PZZ470-190545-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-240419T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
245 PM PDT Thu Apr 18 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas 
  5 to 8 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-190400-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-240419T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
245 PM PDT Thu Apr 18 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...North winds 10 to 15 kt and seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
035 
WHUS76 KEKA 190351
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
851 PM PDT Thu Apr 18 2024

PZZ475-190500-
/O.EXP.KEKA.SC.Y.0049.000000T0000Z-240419T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
851 PM PDT Thu Apr 18 2024

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

$$

PZZ470-191000-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-240419T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
851 PM PDT Thu Apr 18 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas 
  5 to 8 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
743 
WHUS76 KEKA 190959
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
259 AM PDT Fri Apr 19 2024

PZZ470-191100-
/O.EXP.KEKA.SC.Y.0049.000000T0000Z-240419T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
259 AM PDT Fri Apr 19 2024

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 3:16 PM PDT, 11 hours 44 minutes earlier.

Area forecast discussion, Apr 16, 3:16 PM PDT, 11 hours 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
316 PM PDT Tue Apr 16 2024

.SYNOPSIS...Gusty northerly winds are forecast for coastal areas
through the middle of the week as high pressure builds into the
region. Increasing temperatures beneath clearing skies will allow
interior valleys to approach or exceed 80 degrees by late week.
Marine stratus is expected to return for the later half of the
week as the northerly winds subside.

&&

.DISCUSSION...A high pressure ridge continues to build into
Northwest California. High clouds continue to stream over the
region while the stratus deck from this morning has burned off due
to diurnal heating. Warm air advection ahead of the building
ridge will allow daytime temperatures to steadily climb into the
70s in interior valleys for the next several days. NBM has 50 to
60 percent probabilities of temperatures exceeding 75 degrees in
interior Mendocino and Lake counties by Wednesday afternoon.
Nightly offshore flow will also help to dry out the interior as
adiabatic warming lowers RH values. Meanwhile, a recurring pattern
of strong northerlies will remain prevalent offshore through mid-
week which should prevent marine stratus from inundating the
coastline and encourage diurnal heating. As a result, NBM
indicates a high probability of coastal temperatures nearing 60
degrees by Wednesday afternoon.

Long range models are indicating a minor breakdown in the high
pressure ridge late this week and into the weekend, causing
northerly winds to subside and shift further offshore. This will
give an opportunity for the marine layer to deepen beneath broad
high pressure subsidence, potentially dampening daytime warming
along the coast if it moves onshore. Also, model soundings and
long-range deterministic models indicate strong low to mid level
warming and drying Thursday and Friday, further strengthening the
marine inversion. However, some models indicate that offshore flow
each night from the middle to end of the week may be sufficient
enough to keep the marine layer just off the coast. This could
mean the marine layer may have less of a dampening effect on
coastal temperatures at the end of the week, also meaning
temperatures in the low 60s for the coast Thursday and Friday.
Interior RH values will likely decrease below 50 percent. Most interior
valleys are expected to have temperatures in the mid to upper
70s. NBM indicates a high chance for temperatures above 80 for
many interior valleys of southern Mendocino and Lake counties. The
warmest valleys of interior Humboldt, Trinity, and northern
Mendocino counties have a slightly lower chance of temperatures
above 80. However, all these areas will most likely remain in the
low 80s for these areas.

&&

.AVIATION...Summer-like conditions will continue for this TAF
period.  Winds along the coastal sites are flowing out of the
northwest, with stronger winds and gusts forecasted for KCEC than
KACV. A shift of the winds at KACV from north-northwest to a more
off-shore, northeast  flow is expected to occur this evening and
last until tomorrow midday. If forecasts busts, there is a slight
chance (20-30%) of low ceilings due to marine stratus returning to
the coastal sites. Inland at KUKI, clear skies will persist through
the forecast time with winds increasing in the afternoon as thermal
heating drives a northwest flow through the Russian River valley.
Any increase in wind is expected to die down as the evening sets in
and influence of solar heating decreases. DS

&&

.MARINE...Midday scatterometer winds estimated sustained winds of
29kt to 33kt winds over the outer and portions of the inner waters,
and winds have likely increased into the afternoon. Expansion fans
south of Cape Mendocino and Point Saint George will bring areas
(<50% coverage) of Gales into the inners, mainly in the afternoons
and evenings through Wednesday. The axis of strongest northerlies
and largest seas will most likely shift westward toward the latter
portion of the week and conditions will ease up and improve -
especially for the inner waters.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 PM PDT this afternoon for
     PZZ450.

     Hazardous Seas Warning until 3 AM PDT Wednesday for PZZ450.

     Small Craft Advisory until 9 AM PDT Wednesday for PZZ455.

     Gale Warning until 9 PM PDT Wednesday for PZZ470.

     Gale Warning until 3 PM PDT Wednesday for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 9:12 PM PDTFrost AdvisoryEKATrinity12 hr
Apr 17, 2:50 PM PDTHazardous Seas WarningEKA6 hr

Nearby

Small Craft Advisories in California, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.